MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 DAVOL ADVANTAGE ELECTROSURGICAL ATTACHMENTS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DAVOL INC., SUB. C.R. BARD, INC. -1213643 DAVOL ADVANTAGE ELECTROSURGICAL ATTACHMENTS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 5600240
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, the bard/davol j-hook electrosurgical reusable tip (which requires reprocessing cleaning/sterilization between cases) was used and sterilized 3 times prior to noting the rubber sheath around the tip was separated.As reported, there was no issue with the device during usage and no reported patient injury.As reported, the user facility has not made changes to the sterilization process.
 
Additional Manufacturer Narrative
As reported, the reusable bard/davol j-hook electrosurgical tip was damaged after 3 uses.The subject device was returned for evaluation.Evaluation of the sample and photos provided finds that the coating on the distal tip is damaged and the insulation sheath coat which covers the metal below the active tip were torn in two areas.The device was used three (3) times before the damage presented; as such, was not an out of box condition and no manufacturing anomalies were found.Based on the sample evaluation and investigation performed, the root cause of the event is determined to be inadvertent damage, most likely presenting during sterilization /cleaning process at the user facility.To date, this is the only reported complaint for this manufacturing lot.

Brand Name
DAVOL ADVANTAGE ELECTROSURGICAL ATTACHMENTS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
ATC TECHNOLOGIES -1225798
30-b upton drive
wilmington MA 01887
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14106357
Report Number1213643-2022-00152
Device Sequence Number4776134
Product Code GEI
UDI-Device Identifier00801741077234
UDI-Public(01)00801741077234
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K003674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2025
Device Catalogue Number5600240
Device Lot NumberDAEWAT01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/18/2022
Initial Report FDA Received Date04/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown